Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS Shreveport, LA

February 27, 2017Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2017, 4:44 PM CST for Wood County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2017, 4:44 PM CST (22:44 UTC)
Expired
Feb 27, 2017, 5:15 PM CST
In force
31 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Wood County, TX

The radar

The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 4:53 PM CSTHAIL 1.755 Nw Quitman, TXGOLF BALL SIZE REPORTED BY FISHERMAN ON LAKE FORK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
767 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

197 
WUUS54 KSHV 272244
SVRSHV
TXC499-272315-
/O.NEW.KSHV.SV.W.0026.170227T2244Z-170227T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
444 PM CST MON FEB 27 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northern Wood County in northeastern Texas...

* Until 515 PM CST

* At 444 PM CST, a severe thunderstorm was located 7 miles east of
  Emory, or 16 miles northwest of Mineola, moving northeast at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Winnsboro, Quitman, Pleasant Grove, Forest Hill, Alba and Yantis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3296 9561 3296 9531 3286 9524 3273 9564
      3294 9566
TIME...MOT...LOC 2244Z 242DEG 36KT 3286 9564 

HAIL...1.00IN
WIND...60MPH
 
$$

19
1 follow-up statement
512 
WWUS54 KSHV 272302
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
502 PM CST MON FEB 27 2017

TXC499-272315-
/O.CON.KSHV.SV.W.0026.000000T0000Z-170227T2315Z/
Wood TX-
502 PM CST MON FEB 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTHERN WOOD COUNTY...

At 502 PM CST, a severe thunderstorm was located near Pleasant Grove,
or 12 miles southwest of Winnsboro, moving east at 30 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Winnsboro, Pleasant Grove and Yantis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3295 9558 3296 9531 3286 9524 3280 9552
      3293 9562
TIME...MOT...LOC 2302Z 253DEG 28KT 3288 9549 

HAIL...1.75IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:28 AM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Feb 27, 11:28 AM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1128 AM CST Mon Feb 27 2017

.AVIATION...
Mixed bag of flight categories expected this afternoon, as sct
convection will continue to develop and may affect a few sites.
MVFR/IFR cigs/vsbys to affect the terminals areawide overnight,
with some improvement possible by mid morning Tuesday. Otherwise,
sely winds 5-10 kts expected to continue through this afternoon
and overnight, before winds pick up out of the s at 8-12 kts after
sunrise Tuesday. /12/

&&

.PREV DISCUSSION... /issued 1120 AM CST Mon Feb 27 2017/

DISCUSSION...
Have updated the forecast for the Four State Region this
morning to increase the chance of showers and thunderstorms
across parts of Northeast Texas into Southwest Arkansas
and Southeast Oklahoma. Also near and ahead of a warm
front and nearly stationary frontal boundary that extended
from South Central Oklahoma through Northeast Texas and
North Louisiana, mentioned possibly severe in the wording.
With the cloud cover and rain across the area lowered the
daytime highs and adjusted the dew points and relative humidity
levels. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  65  82  65 /  60  30  30  30
MLU  73  65  83  67 /  70  30  30  30
DEQ  67  58  76  56 /  50  30  40  60
TXK  70  62  78  60 /  60  30  40  50
ELD  70  62  80  63 /  60  30  40  40
TYR  75  64  80  59 /  60  20  40  50
GGG  75  65  81  62 /  60  20  40  40
LFK  78  66  83  65 /  60  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12
Hazardous weather outlook, Feb 27, 5:47 AM CST, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
547 AM CST Mon Feb 27 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
547 AM CST Mon Feb 27 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...north central Louisiana...
northwest Louisiana...southeast Oklahoma...east Texas and
northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms can be expected throughout the day.
Small hail and gusty winds may be possible with some storms.
Although widespread organized severe weather is not expected
today, a few storms could produce large hail and damaging wind.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of showers and thunderstorms will continue through
Wednesday. Organized severe thunderstorms may be possible on
Tuesday evening into Wednesday morning across the ArkLaTex along
a cold front. The greatest threat of severe thunderstorms will be
mainly across Southeast Oklahoma, Northeast Texas, and Southern
Arkansas with a lesser threat south across lower sections of
Northeast and East Texas and North Louisiana. Damaging winds, some
marginally severe hail and isolated tornadoes will be possible
with some storms.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

05

In the hours before

Special weather statement, Feb 27, 4:03 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
403 PM CST MON FEB 27 2017

TXZ124-272245-
Wood TX-
403 PM CST MON FEB 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD COUNTY UNTIL 445 PM
CST...

At 403 PM CST, Doppler radar was tracking a strong thunderstorm near
Emory, or 18 miles northwest of Mineola, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Winnsboro, Quitman, Pleasant Grove, Forest Hill, Alba and Yantis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 9525 3282 9521 3277 9564 3296 9567
TIME...MOT...LOC 2203Z 257DEG 24KT 3286 9571

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 1:19 AM CSTSpecial Weather StatementSHVBowie, Franklin, Titus41 min
Feb 27, 2:13 AM CSTSpecial Weather StatementSHVBowie47 min
Feb 27, 1:10 PM CSTSevere Thunderstorm WarningSHVSmith, Wood47 min
Feb 27, 4:03 PM CSTSpecial Weather StatementSHVWood42 min
Feb 27, 5:31 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Upshur, Wood44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.